Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

About to start the drug Accutane 20mg. Should I take antibiotics to kill the bacteria in pours first ?

I am about to start the drug Accutane 20mg, and I know I cannot take Accutane with an Antibiotic.. My question is, Should I even worry about taking the antibiotic if I am going to take the Accutane? Or should I take the antibiotics to kill the bacteria in my pours first, wait two to three weeks and start the Accutane, so that it can have a better affect on the Acne?.. Or does it matter, I understand Accutane is a very powerful medication , But does it need the help from the antibiotics to boost the process of healing before starting the Accutane? Or should I just take the Accutane and forget the antibiotic? I understand using the antibiotic first to see if it works, and using Accutane as a last resort. But I want to take the Accutane and get rid of this Acne, So please. Help.
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
hi, thanks for posting.
accoutane is indicated in case of severe acne called nodulocystic acne , however it is being used in less severe types as well if other therapies fail to give the desired result.
Accutane decreases the size and secretion of the sebaceous glands, normalizes follicular keratinization, inhibits P. acnes growth and exerts an anti-inflammatory effect. But initial flareup can occur so oral azithromycin or short course o fprednisone can be used at the beginning of isotretinoin therapy to control the initial acne flare-up.
Oral doxycyclin or minocyclin should not be used with accutane because of the potential side effects.

since accutane can can cause side effects take it under doctor's prescription and get lipid profile, liver function tests once a month.

hope this helps you.
All the best
Answered: Mon, 11 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor